MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event evaluation: this historical complaint is being filed under 21 cfr part 803 as part of a retrospective review of complaint files.A review of complaint history and specifications was conducted during the investigation.The device, pictures, nor imaging were returned to assist with this investigation.The product in this case, a ufh-500-r multi-length ureteral stent, is manufactured in accordance with manufacturing instructions and inspected according to quality control specifications.The appropriate manufacturing controls are in place assuring functionality and device integrity prior to shipment.The lot record for the device, lot number: 5527558, was reviewed.No issues relating to product quality that may have contributed to this failure mode were observed.The product ifu in this case states: "individual variations of interaction between stents and urinary system are unpredictable.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested." based on the provided information, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
A cystoscopy, retrograde pyelogram, ureteroscopy, right eswl procedure was being performed on the (b)(6) male patient with a pre-existing condition of renal stone.The cystoscope was introduced and the right ureteral orifice was grasped and brought down.A portion came out and there was a slight hang up.Re-cystoscopy showed that there had been a loop caught as it coiled back on itself and the stent.With gradual traction, this easily released, came through the right ureteral orifice and was removed.The patient did not require and additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5653760
Report Number1820334-2016-00386
Device Sequence Number21047
Product Code FAD
UDI-Device Identifier10827002499017
UDI-Public(01)10827002499017(17)171218(10)5527558
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-500-R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2015
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2015
Initial Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR